Side effects or only anxiety?

T

Tremors

Member
Joined
Jan 17, 2016
Messages
5
Ugh. I finally went to my doc after years of symptoms consistent with GAD and health anxiety. He prescribed Lexapro, and now my symptoms (after 1 day) are way worse. Jitters, racing thoughts, etc.) I don't know if this is just because I'm nervous about being on meds and what it'll do to me, or if these are actual side effects. If these are side effects, are they expected to go away as I adjust? Does anyone have experience with this? Any advice would be so appreciated. TIA
 
M

misssadness

ACCOUNT CLOSED
Joined
Aug 3, 2015
Messages
1,995
Often anxiety medications can actually increase anxiety at first but once it settles into your system it should wear off. I am sorry you are feeling worse and having to go through this. I hope it settles down for you.
 
M

MrL84

Active member
Joined
Jul 25, 2015
Messages
44
Do you suffer from anxiety or depression ?? You have to remember anxiety is NOT an illness but a disorder. Anti depressants dont treat anxiety in my opinion but are used more for depression which IS an illness.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
42,774
Location
Lancashire
I would say that nearly everyone with any mental health problem has anxiety, it goes with it. I think anti depressants are often given for people with anxiety as they do deal with underlying issues as well as calming a person after a while.

But I would agree with missadness, one day is a little too soon to judge the meds you are on. That said, if they make you very uncomfortable then go back to a doc, they may well try you on something else. Meds aren't a cure, they alleviate a little, but underneath I would suggest you ask for help to look into why you are getting problems in the first place.
 
blacksmoke

blacksmoke

Well-known member
Joined
Dec 26, 2015
Messages
9,385
Location
basketville
i had never heard of health anxiety until i joined the forum. i do wonder if all the side effects create health anxiety in the first place. :doh: i had various things that were up with me and had various tests. it exasperates me that the GP more than likely knew that it was side effects. but said nothing.

low and behold when i came off the med all these things disappeared!
 
M

MrL84

Active member
Joined
Jul 25, 2015
Messages
44
Remember meds will take at least 3 odd weeks to begin to show any sort of improvement. They need time to get into your system. I have been taking Venlafaxine now for almost 5 months and i think it took almost 2 months before i begun feeling better. Dont be worried about side effects in the first couple of weeks, its very normal with anti depressants. All i will say is dont focus on the side effects because i did this and it seemed my body would produce more bad side effects. Try and keep a positive outlook on things and i wish you all the best :) You will recover but dont fight with yourself, let the medication take its time and things will improve for you :)
 
T

Tremors

Member
Joined
Jan 17, 2016
Messages
5
I don't think I have depression- just anxiety, though as far as I'm concerned, that's enough. I went to my GP mostly for a referral to a therapist and advice on any meds he thought might help. I was open to ANYTHING that might help. He prescribed Lexapro for anxiety, not depression, and suggested I start therapy after being on lexapro for a month. He also prescribed 30 .25mg Xanax to use while I wait for the Lexapro to take effect. I'm nervous about taking the Xanax, because I feel like he was hesitant to prescribe them(though I've never asked for any before) and I'm worried I'll need them more later and run out and not be able to get more. Seriously. I'm a wreck!
 
S

ssMarilyn

Member
Joined
Jan 18, 2016
Messages
13
Location
Minnesota, USA
Ugh. I finally went to my doc after years of symptoms consistent with GAD and health anxiety. He prescribed Lexapro, and now my symptoms (after 1 day) are way worse. Jitters, racing thoughts, etc.) I don't know if this is just because I'm nervous about being on meds and what it'll do to me, or if these are actual side effects. If these are side effects, are they expected to go away as I adjust? Does anyone have experience with this? Any advice would be so appreciated. TIA
I started experiencing anxiety when my thyroid started to slow down. I had it really bad. After I started treatment for hypothyroidism, most of the anxiety went away. I still had some and then of course I made it worse just by feeding it. My daughter referred a book to me called 'From Panic to Power' and after reading part of it, it was like a light-bulb moment. BEST book I ever read! I no longer have ANY anxiety thanks to that book. Turns out that most of our anxiety is from ruminating. That is what a cow does when they chew their cud over and over. We are thinking the same thoughts over and over in our head, causing and feeding the anxiety. We have control of our thoughts and need to stop ruminating. Get the book... you will be so glad you did!! It's a life-saver!!

 
Thread starter Similar threads Forum Replies Date
Jlockerby Generalized Anxiety Disorder Forum 4
Similar threads
Zoloft side effects
Top